Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 48, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Oct 4, 2012, 5:16 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2012, 5:16 PM CDT (22:16 UTC)
- Expired
- Oct 4, 2012, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
368 WHUS74 KCRP 042216 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 516 PM CDT THU OCT 4 2012 ...SMALL CRAFT ADVISORY ISSUED FOR THE SOUTHERN BAYS AND NEARSHORE COASTAL WATERS... .STRONG ONSHORE WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING ACROSS THE SOUTHERN BAYS AND NEARSHORE COASTAL WATERS FROM PORT ARANSAS TO BAFFIN BAY. GMZ230-250-050300- /O.NEW.KCRP.SC.Y.0048.121004T2216Z-121005T0300Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- 516 PM CDT THU OCT 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET ON AVERAGE. BAYS CHOPPY TO OCCASIONALLY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RG
1 follow-up statement
163 WHUS74 KCRP 050242 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 942 PM CDT THU OCT 4 2012 ...THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT... .THE PRESSURE GRADIENT ACROSS THE REGION HAS RELAXED THIS EVENING...AS A RESULT THE WIND SPEEDS HAVE DIMINISHED OVER THE SOUTHERN BAYS AND NEARSHORE COASTAL WATERS. LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE THROUGH THE NIGHT. GMZ230-250-050345- /O.EXP.KCRP.SC.Y.0048.000000T0000Z-121005T0300Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- 942 PM CDT THU OCT 4 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. $$ RG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 3:49 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 4, 3:49 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 349 PM CDT THU OCT 4 2012 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...BREEZY TO WINDY CONDITIONS REMAIN OVER SOUTH TEXAS THIS AFTERNOON AND SHOULD LINGER ON THROUGH THE EARLY EVENING. WEAKENING IN THE SURFACE PRESSURE GRADIENT WILL DEVELOP TONIGHT THROUGH FRIDAY...IN ADVANCE OF AN APPROACHING COLD FRONT THIS WEEKEND. HOWEVER...ANOTHER LOW LEVEL JET WILL DEVELOP JUST ABOVE THE SURFACE. THIS LLJ WILL BE MUCH WEAKER COMPARED TO LAST NIGHT/S LLJ. FRIDAY WILL BE QUITE SIMILAR TO TODAY...JUST WITH LESS WIND MIXING DOWN TO THE SURFACE. MOISTURE REMAINS LIMITED WITHIN THE SHORT TERM...WITH THE HIGHEST PWATS OVER THE NORTHEASTERN CWA OF PWATS REMAINING AT OR BELOW 1.3 INCHES MOST OF THE TIME. EXPECTING MOSTLY CLEAR SKIES OVERNIGHT... WITH PARTLY CLOUDY SKIES DEVELOPING OVER THE EASTERN CWA DURING THE MORNING HOURS WHEN THE AREA REACHES THE CONVECTIVE TEMPERATURE. AS FOR TEMPERATURES...KEPT ON THE WARM SIDE OF GUIDANCE FOR BOTH DAYTIME AND OVERNIGHT TEMPS. && .MARINE...SMALL CRAFT ADVISORIES HAVE BEEN CANCELED. THE STRONGEST WINDS OCCURRED EARLY TODAY AND CURRENT TRENDS KEEP WINDS JUST BELOW SCA CRITERIA. HOWEVER...MODERATE WINDS WILL REMAIN THROUGH THE EVENING. THEREFORE...SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINES WILL BE PLACED FOR ALL MARINE ZONES. && .FIRE WEATHER...AN ELEVATED FIRE DANGER THREAT REMAINS THIS LATE AFTERNOON OVER THE SOUTHERN BRUSH COUNTRY DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS. && .LONG TERM (SATURDAY THROUGH THURSDAY)...WARM AND DRY CONDITIONS WILL PERSIST ACROSS SOUTH TEXAS DURING THE DAY SATURDAY AHEAD OF A COLD FRONT. THE SHALLOW...YET RELATIVELY STRONG...COLD FRONT IS STILL ON TRACK TO MOVE INTO THE NORTHERN CWA LATE SATURDAY EVENING AND THROUGH THE SOUTHERN CWA OVERNIGHT. MOISTURE IS RELATIVELY SHALLOW...BUT COULD SQUEEZE OUT A THIN LINE OF SHOWERS OR SPRINKLES ALONG AND BEHIND THE COLD FRONT SATURDAY NIGHT INTO EARLY SUNDAY MORNING...ESPECIALLY GIVEN THE STRONG FRONTAL FORCING. WINDS GET BREEZY BEHIND THE FRONT...ESPECIALLY OVER THE MARINE ZONES WHERE SCA CONDITIONS LIKELY. DECENT COLD AIR ADVECTION INTO SOUTH TEXAS AND MOISTURE/CLOUDS TRAPPED BENEATH THE FRONTAL INVERSION WILL LEAD TO A COOL DAY ON SUNDAY. GFS MOS HAS TRENDED SLIGHTLY DOWNWARD...BUT STILL HIGHER THAN THE RAW GFS/NAM12/ECMWF GUIDANCE...WHICH ARE INDICATING HIGHS ONLY IN THE UPPER 60S TO LOW 70S. UNDERCUT THE STATISTICAL GUIDANCE...WHICH DOES NOT PERFORM AS WELL DURING SHALLOW TYPE FRONTS WITH POST FRONTAL CLOUDS...AND AM INDICATING HIGHS RANGING FROM THE UPPER 60S TO LOW 70S (COOLEST OUT WEST WHERE CLOUDS THICKEST). CLOUDS MAY BREAK MONDAY ACROSS THE NORTHEASTERN AREAS...BUT STILL BELOW NORMAL TEMPS. ISENTROPIC UPGLIDE STARTS LATE MONDAY WITH CLOUDS RETURNING THROUGH MONDAY NIGHT. RETURN FLOW FULLY SETS UP TUESDAY WITH MOSTLY CLOUDY AND WARMER CONDITIONS TUESDAY AND WEDNESDAY. ISENTROPIC UPGLIDE/WAA SUFFICIENT FOR ISOLATED SHOWERS ACROSS THE BRUSH COUNTRY AND COASTAL PLAINS TUESDAY AND POSSIBLY WEDNESDAY. INSERTED LOW POPS INTO THE FORECAST DURING THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 71 92 61 / 10 10 0 10 20 VICTORIA 70 90 66 89 55 / 10 10 10 10 20 LAREDO 74 101 69 96 62 / 0 0 0 10 20 ALICE 73 94 67 93 60 / 0 0 0 10 20 ROCKPORT 79 88 72 87 65 / 10 10 0 10 20 COTULLA 70 95 67 92 56 / 0 0 0 10 20 KINGSVILLE 75 95 69 92 61 / 0 0 0 10 20 NAVY CORPUS 78 89 73 87 66 / 10 10 0 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...SHORT TERM JR/76...LONG TERM
Hazardous weather outlook, Oct 4, 5:01 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 501 AM CDT THU OCT 4 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 501 AM CDT THU OCT 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MARGINAL ELEVATED FIRE DANGER THREAT WILL EXIST THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN AREAS OF THE BRUSH COUNTRY AND INLAND PORTIONS OF THE COASTAL BEND. SMALL CRAFT ADVISORIES ARE IN EFFECT FROM LATE THIS MORNING THROUGH EARLY EVENING FOR THE SOUTHERN BAYS AND ADJACENT NEARSHORE WATERS FROM BAFFIN BAY TO PORT ARANSAS. A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE COASTAL WATERS SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. . .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/WC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:30 AM CDT | Small Craft Advisory | CRP | 13 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.